MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial
Model Number M635TU80020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that air embolism and st segment elevation occurred.A left atrial appendage (laa) closure procedure was performed, and a watchman fxd curve access system (was) was selected to be used.During the procedure the physician performed pre-imaging to see the size and morphology of the appendage as well as evaluate for baseline effusion, which there was no effusion during this procedure.The physician gets access in the right femoral vein, using a non-boston scientific (bsc) micropuncture kit and a standard j-wire.After gaining access, the physician inserted the non-bsc fast-cath sheath over a standard non-bsc j-wire.Once the sheath and j-wire were advanced into the superior vena cava (svc), the physician removed the standard non-bsc j-wire, inserted the non-bsc brk needle, and began the process of crossing the septum to access the left atrium.Using transesophageal echocardiography (tee), the physician assessed the position on the septum to confirm appropriate tenting and access location.The physician punctured the inferior-mid portion of the septum with the non-bsc brk needle.After crossing the septum, the physician advanced the non-bsc fast-cath sheath into the left atrium, removed the non-bsc brk needle, and advanced the protrack baylis wire.Once the protrack baylis wire was in place, the physician exchanged the non-bsc fast-cath sheath for the was sheath over the protrack wire.The physician then removed the dilator from the was sheath and inserted a standard non-bsc 6 french straight pigtail catheter over the protrack baylis wire.Afterward, the physician removed the protrack wire from the pigtail catheter, connected the assist device to the pigtail catheter, and prepared for left atrial (la) pressure measurement and contrast injection.The valve position was maintained at the level of the patient's heart.The physician performed the contrast injection, and the patient's electrocardiogram (ekg) changed immediately, there was an st segment elevation change.After observing this change, the patient's pressures were managed, and the ekg was monitored to determine whether it would return to normal.While monitoring the ekg, the contrast injection was further evaluated to determine whether air had been introduced, there was air visualized inside of the patient inside of the appendage.After discussing with the physician, the physician said that there was air introduced into the pigtail catheter while doing the contrast injection of the appendage.There were medications administered to the patient in response to the event.After the patients ekg went back to normal, the physician continued on with the procedure and implanted a 27mm closure device.After the procedure was over, the patient was extubated and taken to post operatory recovery.

Brand Name
WATCHMAN FXD Curve? Access System
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50777886
Report Number2124215-2026-49226
Device Sequence Number10754279
Product Code DQY
UDI-Device Identifier00191506013813
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80020
Device Catalogue NumberM635TU80020
Device Lot Number0038712284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/15/2026
Date Device Manufactured02/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97423085-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age79 YR
Patient SexMale